Ask Your Health Question and Get an Answer ASAP
How long does it take for brain chemistry to normalize after taking medications such as tramadol, 5-htp, codeine, St. John's wort, and ibuprofen. I have been taking all these at different times over the past 8 weeks, starting with a visit to the hospital for shoulder pain/chest pain, and given tramadol 50mg, which made me very high on just one tablet!!! I ceased taking it after 3 tablets because I preferred the pain to the feelings of being high on tramadol!! I have since developed symptoms of bad anxiety including brain fog, palpitations, internal tremors, insomnia, lump in throat, headaches, digestive cramps mild depression (as a result of anxiety I think), neck/shoulder pain, and body twitches.. Previously I took serc 24mg for diagnosed labyrinthitis which helped earlier attacks, but now when taking these meds, I get a buzzed/head rush when taking any histamine based medications, which never happened before!!! I rely on them in summer for allergies!! I visited a doctor and was diagnosed as depressed and anxiety, put on citalopram 20mg, but refuse to accept this diagnosis as I am usually relatively stress free and rarely anxious, and never to the degree of having a physical presentation. I am not taking the citalopram and have been feeling a little better, simply taking a multi-vitamin and eating well! Could the doctors diagnosis be wrong (given that it was made in 5 mins) and what alternative theories are there to follow up on? Thank you
Further background info:
Diet: Previously High Sugar Intake, reduced recently, mostly via white sugar in food. Generally Balanced Diet otherwise.
Activity Level: Low - lethargic most of the time!
Greetings Mark.How is your shoulder and chest pain?Were any investigations done?Dr. Arun
Do not take 5-hydroxytryptophan without the advice of a healthcare provider if you are using any of the following medications:
dextromethorphan (cough medicine);
St. John's wort;
an antidepressant such as amitriptyline (Elavil, Vanatrip, Limbitrol), citalopram (Celexa), clomipramine (Anafranil), doxepin (Sinequan), fluoxetine (Prozac), imipramine (Tofranil), nortriptyline (Pamelor), paroxetine (Paxil), sertraline (Zoloft), trazodone (Desyrel), and others;
an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate);
medicine to treat Parkinson's disease, such as carbidopa/levodopa (Atamet, Parcopa, Sinemet); or
prescription pain medication such as meperidine (Demerol), pentazocine (Talwin), or tramadol (Ultram, Ultracet).
Thank you for your help so far, but after several weeks I am still experiencing discomfort under the collarbone and radiating toward the heart, especially early in the morning and in the evening.
Also general extreme fatigue, trouble with any effort related exercise (climbing 3 or 4 sets of of stairs makes me exhausted). Sleeping patterns have returned to semi-normal (5/6 hours per night instead of insomnia) where usually I had trouble waking up after 8 hours+. I am also feeling generally cold (despite the heat being turned on to 28 degrees C inside apartment) where previously I felt hot and sweaty much of the time.
Anxiety issues are much reduced. My stomach occasionally feels like it's "fizzing". I have stopped taking all medications and supplements. My pulse regularly drops to 52 bpm during these episodes (picked up by the ER doctor on first visit (sinus brachycardia with S1Q3T3 morphology, normal axis, no hypertrophy, no ischaemic signs noted). They checked for blood clots, nothing found on troponin or D-dimer (normal <190), also CXR normal and released me without further tests.
I am eating well and regularly on a balanced diet, with little stress or to be anxious about.
I know that some of these remaining symptoms can be cardiac related but also read that it might be an endocrin issue, or .... something else....
Your thoughts and advice are greatly appreciated...